Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 96, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 10, 2005, 9:59 PM EDT for Harrison County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 9:59 PM EDT (01:59 UTC)
- Expired
- Jun 10, 2005, 10:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Harrison County, IN
The radar
The Louisville radar (KLVX), 24 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1366 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 110159
SVRLMK
INC061-110230-
/O.NEW.KLMK.SV.W.0096.050611T0159Z-050611T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
959 PM EDT FRI JUN 10 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRISON COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 1030 PM EDT
* AT 952 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF CORYDON...OR
ABOUT 19 MILES SOUTHWEST OF LOUISVILLE...AND MOVING NORTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW MIDDLETOWN BY 1005 PM EDT
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3807 8618 3804 8595 3824 8597 3829 8602
3828 8612
$$
CS3 follow-up statements
000
WUUS53 KLMK 110203 CCA
SVRLMK
INC061-110230-
/O.COR.KLMK.SV.W.0096.050611T0159Z-050611T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
959 PM EDT FRI JUN 10 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRISON COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 1030 PM EDT
* AT 952 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH AND HAIL TO NICKEL SIZE. THIS STORM WAS LOCATED 8 MILES
SOUTHEAST OF CORYDON...OR ABOUT 17 MILES SOUTHWEST OF
LOUISVILLE...AND MOVING NORTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW MIDDLETOWN BY 1005 PM EDT
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3807 8618 3804 8595 3824 8597 3829 8602
3828 8612
$$
CS000
WWUS53 KLMK 110214
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1013 PM EDT FRI JUN 10 2005
INC061-110230-
/O.CON.KLMK.SV.W.0096.000000T0000Z-050611T0230Z/
HARRISON IN-
1013 PM EDT FRI JUN 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM EDT FOR
HARRISON COUNTY...
AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NEW MIDDLETOWN...OR ABOUT 17 MILES WEST OF
LOUISVILLE...MOVING NORTH AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LANESVILLE BY 1020 PM EDT
CRANDALL BY 1025 PM EDT
LAT...LON 3816 8614 3812 8593 3824 8597 3829 8603
3830 8608 3827 8614
$$
CS000
WWUS53 KLMK 110230
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1029 PM EDT FRI JUN 10 2005
INC061-110239-
/O.EXP.KLMK.SV.W.0096.000000T0000Z-050611T0230Z/
HARRISON IN-
1029 PM EDT FRI JUN 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR HARRISON COUNTY EXPIRES AT
1030 PM EDT...
THE STORM THAT PROMPTED THE EARLIER WARNING HAS WEAKENED...THEREFORE
THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. STRONG
STORMS WILL REMAIN IN THE EASTERN PARTS OF HARRISON COUNTY THROUGH
1045 PM EDT OR SO...PRODUCING GUSTY WINDS TO 35 MPH...ALONG WITH
HEAVY RAIN AND CLOUD TO GROUND LIGHTNING.
NO SEVERE WEATHER REPORTS HAVE BEEN RECEIVED BY THE NATIONAL WEATHER
SERVICE AS OF YET WITH THIS STORM.
LAT...LON 3816 8614 3812 8593 3824 8597 3829 8603
3830 8608 3827 8614
$$
CSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:05 PM EDT, 54 minutes earlier.
Area forecast discussion, Jun 10, 9:05 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 905 PM EDT FRI JUN 10 2005 .EVENING UPDATE (REST OF TONIGHT)... THUNDERSTORMS HAVE BEEN PREVALENT OVER MUCH OF THE FCST AREA THIS AFTERNOON INTO THE EVENING HOURS. A FEW PULSE TYPE SEVERE STORMS HAVE BEEN OBSERVED WHERE ELEVATED CORES ABOVE 20KFT WERE ATTAINED. FREEZING LEVELS ARE HIGH (14.5KFT BASED ON AREA RAOBS)...THEREFORE HEAVY RAIN AND WET MICROBURSTS HAVE BEEN THE MAIN THREAT. GREATEST COVERAGE ATTM IS ACROSS SRN KY BACK DOWN INTO TENNESSEE...IN ASSOC WITH 500MB SHORTWAVE ENERGY LIFTING NORTHWARD OUT OF THE GULF COAST STATES IN ADVANCE OF TROP STORM ARLENE. THERE MAY BE A GRADUAL DECREASE IN COVERAGE WITH LOSS OF DAYTIME HEATING...HOWEVER OVERALL...WITH THE MOIST AND MODESTLY UNSTABLE ENVIRONMENT (PER 0Z RAOBS) CONTINUING ALONG WITH THIS APPROACHING LIFT...WILL KEEP SCT TSRA IN DURING THE OVERNIGHT PERIOD (30-40% TYPE POPS). CS .SHORT TERM (TONIGHT THROUGH MONDAY)... NUMEROUS THUNDERSTORMS DEVELOPED ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THIS AFTERNOON IN THE WARM UNSTABLE AIR. THUNDERSTORMS FIRST FORMED ALONG THE TEMPERATURE GRADIENT OF AN AREA OF CLOUDS LEFT OVER FROM OVERNIGHT. AS THESE CLOUDS DISSIPATED AND AS OUTFLOW BOUNDARIES DEVELOPED...THE THUNDERSTORMS BECAME MORE WIDESPREAD. THESE WILL CONTINUE INTO EARLY EVENING THEN DIE OUT. FORECAST PROBLEM THIS AFTERNOON/S PACKAGE IS TIMING AND AMOUNT OF SHOWERS AND THUNDERSTORMS...DIURNAL AND MAINLY WITH REMNANTS OF ARLENE AS IT COMES INLAND. WILL LEAN MORE TOWARD GFS THIS FORECAST AND ON NATIONAL HURRICANE CENTER FOR TRACK AND TIMING OF ARLENE. DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS WILL AGAIN BE THE RULE ON SATURDAY AS THE WARM AND UNSTABLE AIR REMAINS OVER THE AREA. NIGHTTIME TEMPERATURES WILL FALL ONLY INTO THE UPPER 60S/LOWER 70S, WHILE AFTERNOON TEMPERATURES WILL AGAIN RISE INTO THE MID AND UPPER 80S. ADDED CLOUDS AND SHOWERS WILL KEEP READINGS A LITTLE COOLER WHERE SHOWERS AND CLOUDS ARE MOST NUMEROUS. ON SATURDAY NIGHT WE SHOULD SEE THE FIRST AFFECTS OF ARLENE WITH CLOUDS INCREASING AND SCATTERED SHOWERS/THUNDERSTORMS MOVING INTO THE AREA. ON SUNDAY THE SHOWERS WILL INCREASE IN COVERAGE. THE SHOWERS WILL NOT BE CONTINUOUS BUT MANY AREAS WILL SEE RAIN AS THE REMNANTS APPROACH. WILL KEEP PROBABILITIES IN THE HIGHER CHANCE CATEGORY FOR NOW...UNTIL THE TRACK OF ARLENE CAN BE BETTER DEFINED. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MONDAY BUT AS ARLENE MOVES TO THE NORTH THE SHOWERS WILL BECOME MORE SCATTERED. WILL TRIM TEMPERATURES A LITTLE DURING THE DAYTIME WITH THE CLOUD COVER BUT AREAS BETWEEN THE SHOWERS COULD STILL PROVIDE ENOUGH BREAKS IN THE CLOUDS TO SEND TEMPERATURES INTO THE LOWER AND MID 80S. SCHOLZ .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)... MAIN CONCERN DURING EXTENDED PART OF FCST WILL BE IN FIRST 2 DAYS WITH TRANQUIL WEATHER PTRN EXPCTD THEREAFTER. MEDIUM RANGE MODELS SHOW SIMILAR FEATURES BUT WITH SOME NOTABLE DIFFS IN TIMING AND LOCATION OF IMPORTANT FEATURES. FIRST CONCERN IS REMNANTS OF T.S. ARLENE WHICH ACCORDING TO NHC FCSTS SHOULD HAVE PAST OUR AREA BY MON NGT. THEREFORE...ATTENTION TURNS TO MID-LEVEL VORTEX (UPR LOW) PROGRESSING SLOWLY ACRS CNTRL/ NRN PART OF COUNTRY. MODELS HAVING SOME TIMING DIFFS WITH THIS. 84HR NAM SHOWS H5 LOW OVER IA MON EVNG WHILE 12UTC GFS IS SLOWER AND 12UTC CANADIAN GEM MODEL SLOWER YET. FOR EXAMPLE...GFS HAS H5 LOW OVER WI AT 12UTC WED WHILE CANADIAN GEM HAS IT NEAR MN-ND BORDER. MEANWHILE...00UTC ECMWF HAS A DIFFERENT EVOLUTION WITH UPR LOW FORMING/TRACKING FARTHER S MOVING SEWD OVER MIDWEST WHICH SEEMS ODD. GFSS TIMING BASICALLY IS AVG OF WHAT 84HR NAM AND GEM SUGGEST AND WILL LEAN TOWARD THIS SOLUTION FOR TIMING AT THIS TIME. WITH THIS IN MIND...WL NOT INCLUDE NOCTURNAL TSTMS IN FCST MON NGT BTWN THE DEPARTED REMNANTS OF ARLENE AND WELL AHEAD OF CDFNT ASSOCD WITH UPR LOW WELL TO OUR WEST. ON TUE...DIURNAL TSTMS SHOULD FIRE IN AFTN AHEAD OF CDFNT...AND WL CARRY TSTM CHC THROUGHOUT TUE NGT AS FNT AND UPR LOW APPROACH. PRECIP CHCS WL END BY WED MRNG OR ON WED AS FNT PASSES. FRONTAL PASSAGE WL BRING SOME RELIEF TO THE VERY WARM HUMID CONDITIONS WITH TEMPS AND DEWPTS AT LEAST SEVERAL DEGREES COOLER FOR SECOND HALF OF NEXT WEEK. FUNK && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. &&
Hazardous weather outlook, Jun 10, 9:50 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 950 PM EDT FRI JUN 10 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110830- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM... BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA... DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN... GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN... JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON... LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE... NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE... SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL CITY...TOMPKINSVILLE...VERSAILLES...WINCHESTER 950 PM EDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...OVERNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS. BRIEF HEAVY RAIN...CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 40 MPH ARE POSSIBLE IN THE VICINITY OF ANY STORMS THAT DEVELOP. HEAVY RAINFALL COULD RESULT IN PONDING OF WATER ON ROADWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST SATURDAY THROUGH TUESDAY. AT THIS TIME...THE BEST CHANCE FOR RAINFALL APPEARS TO BE FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT AS THE REMNANTS OF TROPICAL STORM ARLENE APPROACH THE TENNESSEE AND OHIO VALLEYS. IF THE PATH OF THIS STORM HOLDS...ITS REMNANTS COULD BRING HEAVY RAINFALL TO PARTS OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CS
In the hours before
Local storm report, Jun 10, 5:17 PM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
517 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 N NICHOLASVILLE 37.89N 84.58W
06/10/2005 JESSAMINE KY LAW ENFORCEMENT
NUMEROUS TREES DOWN. ONE TREE FELL ON VEHICLE.
&&
WAIDLEYLocal storm report, Jun 10, 5:22 PM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
522 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG LEXINGTON 38.04N 84.46W
06/10/2005 FAYETTE KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
WAIDLEYLocal storm report, Jun 10, 5:35 PM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
535 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG PARIS 38.21N 84.26W
06/10/2005 BOURBON KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN ALONG GEORGETOWN RD.
&&
WAIDLEYLocal storm report, Jun 10, 6:07 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
607 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG CYNTHIANA 38.39N 84.30W
06/10/2005 HARRISON KY LAW ENFORCEMENT
TREES DOWN.
&&
WAIDLEYLocal storm report, Jun 10, 7:42 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
742 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG GREENSBURG 37.26N 85.50W
06/10/2005 GREEN KY LAW ENFORCEMENT
TREES DOWN.
&&
WAIDLEYLocal storm report, Jun 10, 8:28 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
828 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND GST 2 N LEXINGTON 38.07N 84.46W
06/10/2005 60 MPH FAYETTE KY TRAINED SPOTTER
0456 PM TSTM WND GST 3 W LEXINGTON 38.04N 84.51W
06/10/2005 40 MPH FAYETTE KY OFFICIAL NWS OBS
WIND GUST FROM LEXINGTON ASOS DIAL-IN.
0458 PM TSTM WND DMG LEXINGTON 38.04N 84.46W
06/10/2005 FAYETTE KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0500 PM TSTM WND DMG 1 N NICHOLASVILLE 37.89N 84.58W
06/10/2005 JESSAMINE KY LAW ENFORCEMENT
NUMEROUS TREES DOWN. ONE TREE FELL ON VEHICLE.
0515 PM TSTM WND DMG PARIS 38.21N 84.26W
06/10/2005 BOURBON KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN ALONG GEORGETOWN RD.
0545 PM TSTM WND DMG CYNTHIANA 38.39N 84.30W
06/10/2005 HARRISON KY LAW ENFORCEMENT
TREES DOWN.
0725 PM TSTM WND DMG GREENSBURG 37.26N 85.50W
06/10/2005 GREEN KY LAW ENFORCEMENT
TREES DOWN.
&&
WAIDLEYNearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.